Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 32, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 24, 2018, 2:12 PM CDT for Cleveland County, Oklahoma County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 2:12 PM CDT (19:12 UTC)
- Expired
- Jun 24, 2018, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cleveland County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 10 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.2 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.0
The text
As transmitted.
379 WGUS54 KOUN 241912 FFWOUN OKC027-109-242215- /O.NEW.KOUN.FF.W.0032.180624T1912Z-180624T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 212 PM CDT SUN JUN 24 2018 The National Weather Service in Norman has issued a * Flash Flood Warning for... Southeastern Oklahoma County in central Oklahoma... Northeastern Cleveland County in central Oklahoma... * Until 515 PM CDT. * At 209 PM CDT, Doppler radar and automated rain gauges indicated thunderstorms producing heavy rain across the warned area. Over one and one half inches of rain have already fallen in less than an hour. Flash flooding is occurring or is imminent. Additional rainfall amounts of up to one inch are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3535 9750 3547 9745 3550 9714 3534 9714 $$ 03
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 12:30 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 24, 12:30 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Norman OK 1230 PM CDT Sun Jun 24 2018 .DISCUSSION... && .AVIATION... For the 18z TAFs: Band of convection with potentially strong wind gusts will impact Lawton/LAW, Oklahoma City/OKC, and Norman/OUN early this afternoon. Southwestward extent to near SPS is uncertain at this time and will monitor closely. Stratiform rain with occasional lightning should continue at Ponca City/PNC for another couple of hours before decreasing. In addition to strong wind gusts with storms, low ceilings and low visibility may also occur, including perhaps some low ceilings for an hour or two after storms depart. Uncertainties are higher than normal for the latter half of the TAF period. High Plains convection is expected to move east and could impact most TAF sites overnight, but convective overturning/depletion of instability may temper this threat some. Timing and intensity remain uncertain and later forecasts may change based on trends. && .PREV DISCUSSION... /issued 609 AM CDT Sun Jun 24 2018/ DISCUSSION... 12Z TAF discussion. AVIATION... Complex scenario today with areas of convection that continue to develop and move east across much of the area. This brings some periods of MVFR conditions. Could even see a brief IFR conditions, but for now timeframe and confidence at any single location remains too low. Should see a lull in the activity this afternoon before another round of tstm moves across much of the northern half of Oklahoma overnight tonight. PREV DISCUSSION... /issued 303 AM CDT Sun Jun 24 2018/ DISCUSSION... Main impacts will be with residual convection this morning and the potential for another round of storms across northern half of Oklahoma tonight. Multiple areas of convection early this morning are expected to gradually shift east of the area by late morning. A few strong to possible severe storms will be possible with this activity as well as localized areas of heavy rainfall. Attention then turns back to the northwest as mid-level trough shifts southeast and east out of the central Rockies into the Plains late today. Expect to see a large area of storms to develop from Nebraska southward into northern Oklahoma. Wind and hail will once again be the main impacts along with very heavy rainfall. Trough will continue to be in the area through Monday and may aid in bringing a weak surface boundary south into the area. This may act as a focus for a few showers and thunderstorms late Monday. Much of the remainder of the week looks to be dry and hot as mid- level ridge tries to build into the southern Plains. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 87 69 88 74 / 60 30 20 30 Hobart OK 97 71 91 75 / 20 30 10 30 Wichita Falls TX 101 77 98 77 / 0 0 10 10 Gage OK 86 65 87 71 / 100 80 10 20 Ponca City OK 83 66 86 73 / 70 80 40 30 Durant OK 93 74 93 76 / 20 0 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/12/01
Hazardous weather outlook, Jun 24, 12:29 PM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1229 PM CDT Sun Jun 24 2018 OKZ004>048-050>052-TXZ083>090-251730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1229 PM CDT Sun Jun 24 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is an enhanced risk for severe thunderstorms late this afternoon through tonight for portions of western Oklahoma and Hardeman County Texas. A slight risk surrounds the enhanced risk and includes much of the remainder of Oklahoma and western north Texas. Location... The enhanced risk is roughly west of a line from Arnett...to Clinton...to Hobart Oklahoma...to Goodlett Texas. Timing... Main time for severe storms later today will be from 1 pm through 3 am. Impacts... Hail up to the size of baseballs. Damaging wind gusts up to 80 mph. Heavy rainfall that may cause localized flooding. The tornado risk is low. Discussion... Thunderstorms will continue to develop near and south of Interstate 40 through this afternoon. A few severe storms with hail up to the size of quarters and damaging wind gusts up to 60 mph will be possible with these storms as they slowly progress east southeastward. Additional development will be possible late this afternoon through early this evening across portions of southwestern OK and western north Texas. Discrete supercells with a threat of very large hail, damaging winds, and perhaps a tornado will be possible with these storms. Then, late tonight, a thunderstorm complex will move out of Kansas and into northwestern OK. Damaging straight line wind gusts will likely accompany this complex through the early morning hours Monday across northern Oklahoma. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... There will be a chance for thunderstorms Monday into early Tuesday. A few strong thunderstorms are possible Monday. .Heat... Heat index values from 100 to 105 degrees are forecast through much of this week. If you will be outdoors, limit strenuous activities and take frequent breaks. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jun 24, 1:41 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
141 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM NON-TSTM WND GST OKARCHE 35.73N 97.98W
06/24/2018 M61 MPH CANADIAN OK TRAINED SPOTTER
WIND DIRECTION WAS FROM THE EAST.
&&
FMLocal storm report, Jun 24, 1:45 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
145 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM NON-TSTM WND GST OKARCHE 35.73N 97.98W
06/24/2018 M62 MPH CANADIAN OK TRAINED SPOTTER
WIND DIRECTION FROM THE EAST.
&&
FMLocal storm report, Jun 24, 1:49 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
149 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST 3 W MEDICINE PARK 34.73N 98.56W
06/24/2018 M58 MPH COMANCHE OK MESONET
&&
FMLocal storm report, Jun 24, 1:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
151 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM NON-TSTM WND GST OKARCHE 35.73N 97.98W
06/24/2018 M62 MPH CANADIAN OK TRAINED SPOTTER
WIND DIRECTION FROM THE EAST. ONGOING SEVERE GUSTS OVER
THE PAST 10 MINUTES.
&&
FMLocal storm report, Jun 24, 2:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
202 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND GST FORT SILL 34.66N 98.41W
06/24/2018 M60 MPH COMANCHE OK AWOS
&&
FMLocal storm report, Jun 24, 2:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
204 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 4 SW EL RENO 35.49N 98.01W
06/24/2018 M72 MPH CANADIAN OK AWOS
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:13 PM CDT | Special Weather Statement | OUN | Greer | 32 min |
| Jun 23, 7:18 PM CDT | Special Weather Statement | OUN | Jackson | 27 min |
| Jun 23, 7:57 PM CDT | Special Weather Statement | OUN | Tillman | 33 min |
| Jun 23, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 27 min |
| Jun 23, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 49 min |
| Jun 23, 8:37 PM CDT | Special Weather Statement | OUN | Coal | 38 min |
| Jun 23, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 51 min |
| Jun 23, 9:43 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Jun 23, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 31 min |
| Jun 23, 10:14 PM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
| Jun 23, 10:27 PM CDT | Special Weather Statement | OUN | McClain | 33 min |
| Jun 23, 10:34 PM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| Jun 23, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 39 min |
| Jun 23, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 28 min |
| Jun 23, 10:49 PM CDT | Special Weather Statement | OUN | McClain | 26 min |
| Jun 23, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 50 min |
| Jun 23, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 48 min |
| Jun 23, 11:31 PM CDT | Special Weather Statement | OUN | Harper | 44 min |
| Jun 23, 11:34 PM CDT | Areal Flood Advisory | OUN | Lincoln | 3 hr |
| Jun 23, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 28 min |
| Jun 24, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 42 min |
| Jun 24, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 39 min |
| Jun 24, 12:12 AM CDT | Special Weather Statement | OUN | Harper | 33 min |
| Jun 24, 12:28 AM CDT | Areal Flood Warning | OUN | Lincoln | 3 hr |
| Jun 24, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 48 min |
| Jun 24, 12:47 AM CDT | Special Weather Statement | OUN | Noble | 28 min |
| Jun 24, 12:58 AM CDT | Special Weather Statement | OUN | Hughes | 32 min |
| Jun 24, 1:13 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods, Woodward | 47 min |
| Jun 24, 1:17 AM CDT | Special Weather Statement | OUN | Noble | 28 min |
| Jun 24, 1:22 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 38 min |
| Jun 24, 1:29 AM CDT | Special Weather Statement | OUN | Woodward | 46 min |
| Jun 24, 1:32 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 28 min |
| Jun 24, 1:49 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major, Woods | 41 min |
| Jun 24, 2:01 AM CDT | Special Weather Statement | OUN | Payne | 29 min |
| Jun 24, 2:09 AM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Jun 24, 2:24 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble | 51 min |
| Jun 24, 2:32 AM CDT | Special Weather Statement | OUN | Dewey, Major | 28 min |
| Jun 24, 2:42 AM CDT | Areal Flood Advisory | OUN | Payne | 3 hr |
| Jun 24, 2:50 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Major | 40 min |
| Jun 24, 3:06 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more | 54 min |
| Jun 24, 3:29 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Logan | 26 min |
| Jun 24, 3:52 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 38 min |
| Jun 24, 3:54 AM CDT | Special Weather Statement | OUN | Canadian, Oklahoma | 36 min |
| Jun 24, 4:09 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Lincoln, Logan, Oklahoma, Pottawatomie | 51 min |
| Jun 24, 4:23 AM CDT | Special Weather Statement | OUN | Washita | 37 min |
| Jun 24, 4:26 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 22 min |
| Jun 24, 4:33 AM CDT | Special Weather Statement | OUN | Hughes | 27 min |
| Jun 24, 4:35 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 29 min |
| Jun 24, 4:57 AM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 33 min |
| Jun 24, 5:06 AM CDT | Special Weather Statement | OUN | Pottawatomie | 24 min |
| Jun 24, 5:27 AM CDT | Special Weather Statement | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 48 min |
| Jun 24, 5:31 AM CDT | Special Weather Statement | OUN | Dewey | 29 min |
| Jun 24, 5:34 AM CDT | Special Weather Statement | OUN | Dewey | 26 min |
| Jun 24, 5:43 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 47 min |
| Jun 24, 5:47 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Pontotoc, Seminole | 28 min |
| Jun 24, 6:01 AM CDT | Special Weather Statement | OUN | Woodward | 29 min |
| Jun 24, 6:14 AM CDT | Special Weather Statement | OUN | Canadian | 31 min |
| Jun 24, 6:19 AM CDT | Special Weather Statement | OUN | Woods | 26 min |
| Jun 24, 6:22 AM CDT | Areal Flood Advisory | OUN | Lincoln | 3 hr |
| Jun 24, 6:26 AM CDT | Special Weather Statement | OUN | Blaine, Major, Woods | 34 min |
| Jun 24, 6:33 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 42 min |
| Jun 24, 6:36 AM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Jun 24, 6:47 AM CDT | Special Weather Statement | OUN | Woods | 28 min |
| Jun 24, 7:09 AM CDT | Special Weather Statement | OUN | Lincoln | 36 min |
| Jun 24, 7:13 AM CDT | Special Weather Statement | OUN | Blaine, Major | 32 min |
| Jun 24, 7:27 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 29 min |
| Jun 24, 7:34 AM CDT | Areal Flood Advisory | OUN | Blaine, Dewey, Major | 3 hr |
| Jun 24, 7:43 AM CDT | Special Weather Statement | OUN | Major | 32 min |
| Jun 24, 7:47 AM CDT | Severe Thunderstorm Warning | OUN | Major | 43 min |
| Jun 24, 7:53 AM CDT | Special Weather Statement | OUN | Major | 37 min |
| Jun 24, 8:23 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Major, Woods, Woodward | 3 hr |
| Jun 24, 8:27 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 48 min |
| Jun 24, 8:52 AM CDT | Flash Flood Warning | OUN | Major | 6 hr |
| Jun 24, 9:53 AM CDT | Special Weather Statement | OUN | Major | 52 min |
| Jun 24, 11:28 AM CDT | Special Weather Statement | OUN | Kingfisher | 47 min |
| Jun 24, 11:44 AM CDT | Areal Flood Advisory | OUN | Blaine, Garfield, Kingfisher, Major | 3 hr |
| Jun 24, 12:04 PM CDT | Special Weather Statement | OUN | Blaine, Custer, Kingfisher, Logan, Washita | 41 min |
| Jun 24, 12:19 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 21 min |
| Jun 24, 12:43 PM CDT | Special Weather Statement | OUN | Caddo, Canadian, Greer, Kingfisher, Kiowa, Logan and 1 more | 32 min |
| Jun 24, 1:18 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Cleveland, Comanche, Custer and 9 more | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.